Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 30, NWS Pueblo, CO

June 6, 2006Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 6, 2006, 6:08 PM MDT for Las Animas County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2006, 6:08 PM MDT (00:08 UTC)
Expired
Jun 6, 2006, 7:01 PM MDT
In force
53 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 127 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4478 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 070008
SVRPUB
COC071-070145-
/O.NEW.KPUB.SV.W.0030.060607T0008Z-060607T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
608 PM MDT TUE JUN 6 2006

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 745 PM MDT...

* AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 9 MILES EAST OF MODEL...OR ABOUT 26 MILES EAST OF
  TRINIDAD...AND MOVING NORTHWEST AT 10 MPH.

* LOCATIONS IMPACT INCLUDE...
  MODEL.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3720 10413 3731 10394 3754 10407 3733 10424

$$
5 follow-up statements
000 
WWUS55 KPUB 070019
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
619 PM MDT TUE JUN 6 2006

COC071-070145-
/O.CON.KPUB.SV.W.0030.000000T0000Z-060607T0145Z/
LAS ANIMAS CO-
619 PM MDT TUE JUN 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR CENTRAL LAS ANIMAS COUNTY...

AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 9 MILES EAST OF MODEL...OR ABOUT 26 MILES 
NORTHEAST OF TRINIDAD...MOVING WEST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  MODEL.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3720 10413 3731 10394 3754 10407 3733 10424

$$
000 
WWUS55 KPUB 070030
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
630 PM MDT TUE JUN 6 2006

COC071-070145-
/O.CON.KPUB.SV.W.0030.000000T0000Z-060607T0145Z/
LAS ANIMAS CO-
630 PM MDT TUE JUN 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR CENTRAL LAS ANIMAS COUNTY...

AT 627 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED 9 MILES EAST OF MODEL...OR ABOUT 26 MILES
NORTHEAST OF TRINIDAD. THIS STORM WAS NEARLY STATIONARY.

LOCATIONS IMPACTED INCLUDE...
  MODEL.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE 
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST 
PROTECTION.

LAT...LON 3720 10413 3731 10394 3754 10407 3733 10424

$$
000 
WWUS55 KPUB 070042
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
642 PM MDT TUE JUN 6 2006

COC071-070145-
/O.CON.KPUB.SV.W.0030.000000T0000Z-060607T0145Z/
LAS ANIMAS CO-
642 PM MDT TUE JUN 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR CENTRAL LAS ANIMAS COUNTY...

AT 639 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED 8 MILES EAST OF MODEL...OR ABOUT 25 MILES
NORTHEAST OF TRINIDAD...MOVING WEST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  MODEL.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3720 10413 3731 10394 3754 10407 3733 10424

$$
000 
WWUS55 KPUB 070053
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
653 PM MDT TUE JUN 6 2006

COC071-070145-
/O.CON.KPUB.SV.W.0030.000000T0000Z-060607T0145Z/
LAS ANIMAS CO-
653 PM MDT TUE JUN 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR CENTRAL LAS ANIMAS COUNTY...

AT 652 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED OVER CENTRAL LAS ANIMAS COUNTY...OR ABOUT 25
MILES NORTHEAST OF TRINIDAD. THIS STORM WAS NEARLY STATIONARY.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3720 10413 3731 10394 3745 10407 3731 10424

$$
000 
WWUS55 KPUB 070101
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
701 PM MDT TUE JUN 6 2006

COC071-070111-
/O.CAN.KPUB.SV.W.0030.000000T0000Z-060607T0145Z/
LAS ANIMAS CO-
701 PM MDT TUE JUN 6 2006

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL LAS
ANIMAS COUNTY...BECAUSE THE IMMEDIATE THREAT OF SEVERE WEATHER HAS
ENDED. HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3720 10413 3731 10394 3745 10407 3731 10424

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:16 PM MDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jun 6, 2:16 PM MDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
216 PM MDT TUE JUN 6 2006

.SHORT TERM...

(TONIGHT AND WEDNESDAY)

...MONSOON LIKE CONVECTION THIS AFTERNOON/EVENING...

WITH UPPER RIDGE PARKED RIGHT OVER US...STEERING WINDS ARE LIGHT AND
CONVECTION IS ACTING A LOT THAT WHICH OCCURS LATER IN THE
SEASON...DURING THE MONSOON.  THAT IS TO SAY...BUOYANT PLUMES ARE
SHOOTING STRAIGHT UP...WITH VERY LITTLE INFLUENCE FROM THE
ENVIRONMENTAL WINDS. THE LACK OF WINDS MEANS A LACK OF SHEAR...SO
POTENTIAL FOR ORGANIZED SEVERE WEATHER IS LOOKING LOW AT THIS
POINT. WHAT WE MIGHT SEE...IS A STRONG PULSE STORM OR
TWO...DROPPING SOME MARGINALLY SEVERE HAIL. FREEZING LEVELS ARE PRETTY
HIGH THOUGH...AROUND 16K ACCORDING THE NAM...SO CLOUD GLACIATION
MIGHT BE LIMITED A LITTLE BY THE WARM AIRMASS OVER US. SO FAR THIS
AFTERNOON...HAVENT SEEN A LOT OF HIGHLY REFLECTIVE RETURNS...SO
SUSPECT HAIL PRODUCTION IS DOWN A BIT. LIKE I SAID...LOOKS A LOT
LIKE MONSOON CONVECTION...WITH WARMER CLOUD PROCESSES GOING ON.

MOST OF THE CONVECTION SHOULD BE CONFINED TO AREAS ALONG AND NEAR
THE MOUNTAINS TONIGHT. STEERING WINDS ARE LIGHT AND WILL GENERALLY
PROVIDE LITTLE MOVEMENT...OR WILL SLOWLY DRIFT STORMS TO THE SOUTH
THROUGH WEST. THIS IS BIT OF AN UNUSUAL STORM MOTION FOR THIS
AREA...BUT IT DOES SHOW UP ONCE IN A WHILE. LOOKS LIKE STEERING
WINDS OVER TELLER COUNTY MAY DRIFT STORMS TO THE SOUTHEAST EARLY
THIS EVENING BEFORE THE MORE SOUTH THROUGH WEST TRACK IS REALIZED
LATER ON.

ALTHOUGH AVAILABLE MOISTURE IS NOT REAL GREAT...COULD BE SOME
LOCALIZED HEAVY RAIN POTENTIAL DUE TO LACK OF STORM MOVEMENT.  IF A
STORM SITS AND RAINS OVER THE SAME LOCATION FOR A LONG ENOUGH
TIME...IT COULD CAUSE SOME RUNOFF PROBLEMS. WILL NEED TO MONITOR
THE BURN SCARS FOR THIS PHENOMENA THIS EVENING.

NOT MUCH CHANGE IN THE PATTERN FOR TOMORROW.  AGAIN EXPECT ISOLATED
TO SCATTERED CONVECTION...MAINLY ALONG AND NEAR THE MOUNTAINS.
HOWEVER...STEERING WINDS COME AROUND TO THE SOUTH TO SOUTHWEST IN
THE AFTERNOON...WHICH SHOULD PROVIDE A LITTLE MORE OPPORTUNITY FOR
STORMS TO MOVE OFF THE MOUNTAINS ONTO THE PLAINS.

IN THE TEMPERATURE DEPARTMENT...CONTINUED HOT.  MAYBE A LITTLE SHY
OF RECORDS...BUT VERY CLOSE.  AFTERNOON READINGS SHOULD SPAN THE 90S
PLAINS...80S HIGH VALLEYS...50S/60S/70S MOUNTAINS...WELL ABOVE
AVERAGE.

WINDS ARE LIGHT ENOUGH NOT TO REQUIRE FIRE WEATHER HIGHLIGHTS.
HOWEVER...FUELS REMAIN DRY AND THERE WILL BE SOME LIGHTNING.
SO...FIRE DANGER REMAINS HIGH AND CAUTION NEEDS TO CONTINUE. LW

.LONG TERM...

...AT LEAST ONE MORE WEEK OF ABNORMAL HEAT...

STUBBORN RIDGE WILL HOLD ON THROUGH THE END OF THE WEEK...KEEPING
AFTERNOON TEMPS 5 TO 10 DEGREES OR MORE ABOVE AVERAGE. THE RIDGE
WILL SLOWLY SHIFT EASTWARD ON THU. FLOW WILL THEN TRANSITION TO A
SOUTHWEST DIRECTION...AND FINALLY MORE OR LESS ZONAL BY THE
WEEKEND. MOISTURE WILL ADVECT NORTHWARD AROUND THE WEST SIDE OF
THE RIDGE THU AND FRI...HELPING TO SPARK ISOLD THUNDERSTORMS OVER
THE MOUNTAINS EACH AFTERNOON. BEST CHANCE OF GREATER THAN ISOLD
COVERAGE APPEARS TO BE FRI TO FRIDAY NIGHT. AFTER THAT...STRONGER
ZONAL FLOW WILL DRY THINGS OUT A BIT OVER THE PLAINS...AND
DOWNSLOPE COMPONENT WILL BOOST TEMPS ONCE AGAIN TOWARD THE CENTURY
MARK OVER THE PLAINS. WARMEST DAYS CURRENTLY LOOK LIKE SUN-MON.
SOME DIFFERENCES SHOW UP IN GLOBAL MODELS BEYOND THE WEEKEND...BUT
THERE IS SOME HINT THAT A TROUGH/FRONT WILL MOVE THROUGH THE N
PLAINS...WHICH WOULD BRING WELCOME RELIEF AND MORE SEASONABLE WX
TO THE AREA. GENERAL TRENDS LOOK GOOD IN THE GRIDS SO VERY FEW
OVERALL CHANGES TO THE FCST. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

50/44
Hazardous weather outlook, Jun 6, 7:15 AM MDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
715 AM MDT TUE JUN 6 2006

COZ058>089-093>099-071315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
715 AM MDT TUE JUN 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF
SOUTHERN COLORADO THIS AFTERNOON...AND THEN CONTINUE INTO TONIGHT.
THE REGION WITH THE HIGHEST POTENTIAL FOR SEVERE THUNDERSTORM
ACTIVITY RUNS ALONG...AND APPROXIMATELY 75 MILES EITHER SIDE OF
THE INTERSTATE 25 CORRIDOR.

POST FRONTAL MOIST FLOW COMBINED WITH STRONG SURFACE HEATING...A
PERSISTENT BUT GENERALLY WEAK UPSLOPE FLOW...AND DEEP BUT GENERALLY
WEAK SHEAR WILL HELP TO GENERATE AND MAINTAIN THUNDERSTORMS TODAY
AND TONIGHT. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE
HAIL UP TO THE SIZE OF GOLF BALLS...AND WIND GUSTS UP TO 65 MPH.
PERIODS OF INTENSE RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING
WILL OCCUR WITH ANY THUNDERSTORM. THE EXPECTED GENERAL MOVEMENT OF
THESE STORMS IS PROJECTED TO BE SLOWLY TO THE SOUTH- SOUTHEAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND
EVENING TIME PERIOD WEDNESDAY THROUGH SATURDAY.

SUNDAY AND MONDAY THUNDERSTORM COVERAGE MAY INCREASE AS ADDITIONAL
LOW LEVEL MOISTURE MOVES INTO THE REGION....AND AN UPPER DISTURBANCE
MOVES TOWARDS THE CENTENNIAL STATE.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER NOON TODAY FOR THE I-25 CORRIDOR AND POINTS
APPROXIMATELY 75 MILES TO THE WEST AND EAST OF I-25.

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.